JournalsggdVol. 7, No. 4pp. 977–1011

Filling inequalities for nilpotent groups through approximations

  • Robert Young

    University of Toronto, Canada
Filling inequalities for nilpotent groups through approximations cover
Download PDF

Abstract

We bound the higher-order Dehn functions and other filling invariants of certain Carnot groups using approximation techniques. These groups include the higher-dimensional Heisenberg groups, jet groups, and central products of 2-step nilpotent groups. Some consequences of this work are a construction of groups with arbitrarily large nilpotency class that have Euclidean n-dimensional filling volume functions, and a proof of part of a conjecture of Gromov on the higher-order filling functions of the higher-dimensional Heisenberg groups.

Cite this article

Robert Young, Filling inequalities for nilpotent groups through approximations. Groups Geom. Dyn. 7 (2013), no. 4, pp. 977–1011

DOI 10.4171/GGD/213